MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE
Model Number 670190
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when a cannula was inserted into the patient after initial preparation according to the manufacturer's instructions.During the attempt to fill the tts cuff with water, a small hole was found in the pilot balloon.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Other, other text: additional information from customer.The small hole was found to be tight when checking the cuff with aua.
 
Additional Manufacturer Narrative
Device evaluation: one device was returned for analysis in used condition without its original packaging.Functional testing involved leak testing.During the test, a leak was found in the pilot balloon confirming the complaint.The investigation determined that the cut was created during molding process and the cut was not located in the partition lines or in the join between the pilot balloon and the line.Based on the tests performed to replicate the failure mode, where it could not be reproduced using the tools from assembly process, the investigation determined the most probable, but unconfirmed cause, to be that damaged occurred after the product left smiths medical facilities.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY TUBE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key11118557
Report Number3012307300-2021-00075
Device Sequence Number14351470
Product Code JOH
UDI-Device Identifier15021312006094
UDI-Public15021312006094
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2025
Device Model Number670190
Device Catalogue Number670190
Device Lot Number3926896
Was Device Available for Evaluation? No
Date Returned to Manufacturer12/11/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer03/11/2021
06/11/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date04/08/2021
06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1